MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018 and (b)(6) 2018.Event date: if explanted, give date: not applicable.To date the lens remains implanted but the lens is planned to be explanted on (b)(6) 2018.(b)(4).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site as to date it remains implanted; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zlb00 intraocular lens (iol) was implanted into the patient's right eye on (b)(6) 2018.Two weeks after surgery, the refraction was +1.The patient complained of halos and sensitivity to light in the operative eye.The patient's ability to perform daily activities was affected to mild extent; patient had difficulty going outside or being around bright lights.One month post-op the patient continued to have a +1 diopter refractive error, persistent symptoms of haloes/glare and poor vision.Visual acuity pre-op: 20/40.Visual acuity post-op: 20/70, j4.A lens exchange was planned for (b)(6) 2018.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received stating that the zlb00 intraocular lens has been explanted and available to be returned.As a result the following information was been updated: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.At the time of this report has been submitted.
 
Additional Manufacturer Narrative
Additional information was received which reported the zlb00 intraocular lens (iol) was explanted on (b)(6) 2018 and exchanged for a another zlb00 iol.It was also reported the patient complained of flickering and blurry vision with the explanted iol.An incision enlargement was required to accommodate for the explant.The patient's vision has improved, although she has some mild corneal endothelial cell loss temporally where the iol was cut and explanted through the incision.No additional intervention was performed.As a result the following information was been updated: explant date - (b)(6) 2018 patient code 2137 - blurred vision.Patient code 3191 - incision enlargement.Patient code 3191 - corneal endothelial cell loss.All pertinent information available to johnson & johnson surgical vision, inc.At the time of this report has been submitted.
 
Additional Manufacturer Narrative
Additional information received reported the complaint intraocular lens (iol) was received on 2/21/2019.As a result the following fields have been updated: device available for evaluation: yes.Returned to manufacturer on: 2/21/2019.Device returned to manufacturer ¿ yes.Additional results code: 114.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.A visual inspection of the returned lens showed that it was cut in half, most probably to aid in explant.Due to the condition of the lens, further analysis is not possible.The complaint event is not confirmed.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8114440
Report Number3011852734-2018-00222
Device Sequence Number1653364
Product Code MFK
UDI-Device Identifier05050474560727
UDI-Public(01)05050474560727(17)220630
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer01/09/2019
02/05/2019
03/26/2019
10/25/2020
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date02/04/2019
03/01/2019
04/18/2019
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005